MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Catalog Number 9-ITV07F180/80
Medical Device Problem Codes Retraction Problem (1536); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 8-6mm amplatzer duct occluder was selected for implant on (b)(6) 2024.During the procedure the device was inserted into the patient and attempted to be deployed.It was noted that the position of the device was not correct when attempting to close the device.The device was observed to have slipped from the aorta to the main pulmonary artery.There was difficulty re-capturing the device.Multiple attempts were made to re-capture the device but were unsuccessful.The delivery system was removed and replaced with a new 7f amplatzer torqvue delivery system.The device was still unable to be implanted.The occluder and delivery system were both removed from the patient.The patient was referred to surgical treatment.The patient did not present with any clinical signs or symptoms.The patient status was stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional 9-pda-005 device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that a 8-6mm amplatzer duct occluder was selected for implant on (b)(6) 2024 using a 6f amplatzer torqvue delivery system.During the procedure the device was inserted into the patient and attempted to be deployed.It was noted that the position of the device was not correct when attempting to close the device.The device slipped from the aorta to the main pulmonary artery (mpa).There was difficulty re-capturing the device.Multiple attempts were made to re-capture the device.The device could not be re-captured back to the delivery system.A second 7f amplatzer torqvue delivery system was opened to attempt to retrieve the occluder.However, the second delivery system could not be used due to the wire attached to the occluder from the first delivery system in the mpa was too short for a wire exchange.More attempts were made to re-capture the occluder.After 20 minutes the occluder was successfully re-captured and removed from the patient.The patient was referred to surgical treatment.Surgical ligation was performed via lateral thoracotomy.The patient did not present with any clinical signs or symptoms.The patient status was stable.
 
Additional Manufacturer Narrative
An event of mal-positioning and difficulty in recapturing the occluder was reported.A returned device assessment could not be performed as the device was not returned for analysis.Information from the field indicated that delivery system was opened to attempt to retrieve the occluder.However, the second delivery system could not be used due to the wire attached to the occluder from the first delivery system in the mpa was too short for a wire exchange.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 medical device problem code: code 3009 removed.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19455464
Report Number2135147-2024-02586
Device Sequence Number6652394
Product Code DQY
UDI-Device Identifier00811806010793
UDI-Public(01)00811806010793(17)231130(10)7777860
Combination Product (Y/N)N
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number9-ITV07F180/80
Device Lot Number7777860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 MO
Patient SexUnknown
Patient Weight8 KG